Alert archive / Arizona / Special Weather Statements in 2012

Special Weather Statement, NWS Phoenix, AZ

August 19, 2012Gila County, Arizona

NWS Phoenix, AZ issued this special weather statement at Aug 19, 2012, 5:55 PM MST for Gila County, Arizona. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2012, 5:55 PM MST (00:55 UTC)
Expired
Aug 19, 2012, 7:15 PM MST
In force
80 min
Issued by
NWS Phoenix, AZ

County Gila County, AZ

The radar

The Phoenix radar (KIWA), 84 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 0.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2012-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2012-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
2431 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WWUS85 KPSR 200055
SPSPSR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
555 PM MST SUN AUG 19 2012

AZZ024-200215-
GILA AZ-PINAL AZ-
555 PM MST SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 715 PM MST

AT 547 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CLAYPOOL...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   CLAYPOOL...
   MIAMI...
   TOP OF THE WORLD...
   GLOBE

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3351 11064 3333 11062 3326 11081 3327 11096
      3335 11103 3348 11103 3360 11098 3367 11089
      3368 11082 3366 11078 3370 11075 3364 11055
TIME...MOT...LOC 0054Z 099DEG 8KT 3345 11081

$$

SAWTELLE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:05 PM MST, 3 hours 50 minutes earlier.

Area forecast discussion, Aug 19, 2:05 PM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
205 PM MST SUN AUG 19 2012

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN FIRMLY IN PLACE OVER THE DESERT SOUTHWEST
THROUGH MONDAY...KEEPING HIGH TEMPERATURES NEAR OR SLIGHTLY ABOVE
SEASONAL NORMALS. THE BEST CHANCE FOR AFTERNOON OR EVENING
THUNDERSTORMS WILL REMAIN OVER THE HIGHER TERRAIN NORTH AND EAST OF
PHOENIX WITH SLIGHT CHANCES EXPECTED OVER THE LOWER DESERTS. A LOW
PRESSURE SYSTEM MOVING IN FROM THE GREAT BASIN WILL LEAD TO AN
INCREASING CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY ALONG
WITH COOLER HIGH TEMPERATURES. A DRYING TREND CAN BE EXPECTED FROM
THE END OF THE WORKWEEK INTO THE WEEKEND ALONG WITH SOMEWHAT WARMER
HIGH TEMPERATURES.

&&

.DISCUSSION...
AS OF 2 PM...WEATHER APPEARS TO BE DEVELOPING PRETTY MUCH AS
EXPECTED. UPPER HIGH REMAINS CENTERED WELL TO OUR NORTH WITH A WEAK
NELY STEERING FLOW IN PLACE OVER SOUTH CENTRAL ARIZONA. MOISTURE
CONTINUES TO BE HIGH OVER THE LOWER DESERTS WITH PWAT NEAR 2 INCHES
AND SURFACE DEWPOINTS RUNNING FROM THE MID 60S TO AROUND 70. WITH
WEAK WINDS ALOFT AND LITTLE IN TERMS OF DYNAMICS...THERMODYNAMICS
PLAY A LARGER ROLE. STORMS WILL DEVELOP FIRST OVER THE HIGHER
TERRAIN THEN GRADUALLY MOVE TOWARDS THE SOUTH OR SOUTHWEST AND INTO
THE LOWER DESERTS. AS THE STORMS MOVE OFF THE HIGHER
TERRAIN...OUTFLOWS WILL BE SENT INTO THE DESERTS TO POSSIBLY TRIGGER
NEW STORM FORMATION. STORMS WILL BE SLOW TO MOVE DUE TO WEAK
STEERING FLOW...AND MOIST NATURE OF THE SOUNDING WILL LIMIT THE
POTENTIAL FOR EVAP COOLING AND STRONG GUSTY OUTFLOW WINDS.

IN ANY CASE...AS OF 2 PM STORMS WERE STARTING TO FIRE ALONG THE RIM
WITH A FEW GOING OVER THE HIGHER TERRAIN OF ZONE 24. NOT AS MUCH CU
OVER THE LOWER DESERTS THIS AFTERNOON AND THINGS VISUALLY LOOK TO BE
A BIT MORE STABLE DESPITE THE FACT THAT HIGH TEMPS ARE RUNNING A FEW
DEGREES HIGHER THAN YESTERDAY. EXPECT WEATHER TO WORK OUT IN A
SIMILAR FASHION AS YESTERDAY...WITH CHANCE POPS CONFINED TO ZONE 24
AND THE FAR NORTHERN STRIP FROM WICKENBURG EAST TOWARDS
CAREFREE/CAVE CREEK. MOST OF THE GREATER PHOENIX AREA AS WELL AS THE
OTHER SOUTHCENTRAL/SW DESERTS WILL SEE POPS IN THE SLIGHT CHANCE
CATEGORY TONIGHT. NOT MUCH CHANGE EXPECTED MONDAY AS THE UPPER HIGH
CENTER SHIFTS TOWARDS THE SOUTH AND OVER CENTRAL AZ. THIS WILL LEAD
TO EVEN WEAKER AND MORE VARIABLE STEERING FLOW OVER SOUTH CENTRAL
AZ. MOISTURE AND INSTABILITY VALUES ARE PROGGED TO CHANGE LITTLE SO
WE WILL KEEP SIMILAR POPS IN THE FORECAST FOR MONDAY AFTN/EVENING.
HIGH TEMPS MONDAY WILL CLIMB A COUPLE DEGREES AS THE ATMOSPHERE
DRIES SLIGHTLY...AND WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS.

LATEST GUIDANCE CONTINUES TO SUGGEST THAT THE WEATHER WILL BECOME
MUCH MORE INTERESTING TUESDAY THROUGH WEDNESDAY...AS AN AREA OF LOW
PRESSURE MOVES THRU THE GREAT BASIN AND ACROSS ARIZONA...ADDING
DYNAMICS AND INCREASING UPPER LEVEL SUPPORT TO A VERY MOIST AND
UNSTABLE ATMOSPHERE. TROF IS FORECAST TO APPROACH THE PAC NW/NRN
CALIFORNIA COAST DURING THE DAY TUESDAY...WITH THE SOUTHERN PORTION
SLOWING AND BREAKING OFF FROM THE NORTHERN PORTION...WHICH WILL
QUICKLY RACE EASTWARD AND INTO THE UPPER MIDWEST. DURING THE DAY
TUESDAY...SOUTHERLY FLOW AHEAD OF THE GREAT BASIN TROF WILL ADVECT
MUCH HIGHER MOISTURE INTO ARIZONA WITH A LARGE TONGUE OF PWAT IN
EXCESS OF 2 INCHES EXPECTED TO SPREAD INTO THE LOWER DESERT EAST OF
THE LOWER CO RIVER VALLEY. ALTHOUGH THE BEST FORCING IS NOT EXPECTED
TUESDAY...THERE WILL BE INCREASING WINDS ALOFT...SOMEWHAT MORE
DIFLUENCE AT UPPER LEVELS...AND THE RIGHT REAR QUADRANT OF AN UPPER
JET WILL BE APPROACHING FROM THE NORTHWEST. HAVE RAISED POPS ACROSS
THE CWA TUESDAY AFTERNOON AND EVENING INTO THE CHANCE CATEGORY
ACROSS MOST OF THE CWA...WITH 40-50 POPS ACROSS SOUTH CENTRAL AZ
TUESDAY EVENING. AS HEIGHTS ALOFT START TO FALL AND MOISTURE
INCREASES...HIGH TEMPS WILL LOWER SEVERAL DEGREES AND DOWN BELOW
SEASONAL NORMALS. CONSIDERABLE MOISTURE WILL BE IN PLACE OVERNIGHT
TUESDAY NIGHT...AND THE TROF WILL BE WORKING INTO THE GREAT BASIN
ADDING SOME DYNAMICS/UVV TO THE MIX AND AS SUCH WILL KEEP 20-30
PERCENT CHANCE OF SHOWERS/STORMS GOING FROM THE COLORADO RIVER
VALLEY EASTWARD FROM MIDNIGHT INTO MIDDAY WEDNESDAY.

MEDIUM RANGE GUIDANCE STARTS TO DIFFER WEDNESDAY...AS THE GFS IS
MUCH FASTER MOVING THE SHORT WAVE ACROSS THE STATE. AS OF 06Z
THURSDAY THE GFS HAS THE TROF AXIS INTO WESTERN ARIZONA...WHEREAS
THE ECMWF KEEPS THE TROF AXIS WELL TO OUR WEST AND OVER SERN CA NEAR
120W. BOTH PROGS HAVE SUBSTANTIAL MOISTURE AND DECENT INSTABILITY
PROGGED OVER MOST OF THE CWA...AND WE WILL KEEP CHANCE POPS GOING
WED AFTERNOON AND EVENING FOR AREAS EAST OF THE LOWER CO RIVER
VALLEY. POTENTIALLY...IF THE GFS SOLUTION WORKS OUT
PERFECTLY...THERE MAY BE BETTER DYNAMICS WITH STRONGER UPPER LEVEL
WIND FIELDS ON WEDNESDAY AS COMPARED TO TUESDAY...AND THIS COULD
ENHANCE THE SEVERE WEATHER THREAT FOR WED AFTN/EVENING.
HOWEVER...SHOULD SUBSTANTIAL CONVECTION BREAK OUT TUESDAY THE LOWER
ATMOSPHERE COULD BECOME WORKED OVER AND STABILIZED...THUS REDUCING
THE SEVERE WEATHER THREAT. AH...THE CHALLENGE OF THE MONSOON. WE
WILL BE LOWERING HIGH TEMPS WEDNESDAY WITH MUCH OF THE LOWER DESERT
FALLING INTO THE MID TO UPPER 90S...GIVEN THE CLOUDS/HUMIDITY AND
SHOWERS THAT WILL LIKELY BE SPREADING ACROSS THE DESERTS.

MODEL UNCERTAINTY INCREASES THURSDAY...WITH THE ECMWF SHOWING A MUCH
SLOWER SOLUTION WITH THE PASSAGE OF THE LOW PRESSURE SYSTEM. GFS HAS
THE LOW PRETTY MUCH EXITING THE STATE BY THURSDAY EVENING...ECMWF
HAS THE LOW CENTER ALONG THE WESTERN ARIZONA BORDER BY THEN. IN
EITHER CASE THERE WILL BE A CONTINUED CHANCE FOR AFTN/EVENING
SHOWERS OVER SOUTH CENTRAL ARIZONA...BUT STRENGTH OF THE CONVECTION
WILL LIKELY BE GREATER IF THE EUROPEAN SOLUTION IS MORE ACCURATE.
WILL WAIT FOR ADDITIONAL MODEL RUNS TO SEE IF PROGS CAN GET THE
TIMING DOWN BETTER WITH THIS SHORT WAVE FEATURE. WILL KEEP HIGH
TEMPS BELOW SEASONAL NORMALS AGAIN THURSDAY GIVEN THE HIGH MOISTURE
VALUES THAT WILL REMAIN IN PLACE.

BOTH GFS AND ECMWF FORECAST A GRADUAL DRYING TREND FROM FRIDAY INTO
THE WEEKEND AS FLOW ALOFT BECOMES MORE WESTERLY. MOST SIGNIFICANT
DRYING WILL BE ACROSS SERN CA AND SWRN ARIZONA. HIGH TEMPS WILL
CLIMB A FEW DEGREES AND APPROACH SEASONAL NORMAL VALUES BY THE
WEEKEND AS THE AIRMASS SLOWLY DRIES.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
SCT-BKN MID-TO-HIGH LEVEL CIGS ARE EXPECTED TO MOVE OVER THE
TERMINALS THIS AFTERNOON AND EVENING. CHANCE OF LATE AFTERNOON AND
EVENING THUNDERSTORMS AS WELL...BUT CURRENT THINKING IS THAT CELLS
WILL MOST LIKELY REMAIN WELL EAST AND NORTH OF THE TERMINALS (LIKE
YESTERDAY)...WILL JUST LEAVE VCSH IN TAFS...FOR NOW.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...ONLY A FEW
CLOUDS TO CONTEND WITH THROUGH TAF PERIOD. PRECIP SHOULD REMAIN EAST
OF THE AREA THROUGH MONDAY MORNING. LIGHT WINDS TO PREVAIL THROUGH
TAF PERIOD AS WELL.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
AN UPPER LEVEL TROF IS EXPECTED TO ENHANCE THE THUNDERSTORM ACTIVITY
ON WEDNESDAY AS IT MOVES SLOWLY EASTWARD ACROSS THE REGION. THERE
WILL BE A GOOD CHANCE FOR SIGNIFICANT WETTING RAINS AND GUSTY WINDS
ACROSS SOUTH CENTRAL ARIZONA...WITH LESSER CHANCES ACROSS SOUTHWEST
ARIZONA AND SOUTHWEST CALIFORNIA. A DRYING TREND IS THEN EXPECTED TO
BEGIN ON THURSDAY...WHICH WILL CONTINUE INTO THE WEEKEND AS WESTERLY
FLOW ALOFT BEHIND THE UPPER TROF IMPORTS DRIER AIR INTO THE REGION.
ISOLATED TO SCATTERED THUNDERSTORMS REGIONWIDE ON THURSDAY WILL
LIKELY DIMINISH TO JUST VERY ISOLATED ACTIVITY OVER THE HIGHER
TERRAIN NORTH AND EAST OF PHOENIX ON SATURDAY AND SUNDAY. VERY GOOD
TO EXCELLENT NIGHTTIME HUMIDITY RECOVERIES ON WEDNESDAY ARE EXPECTED
TO FALL INTO THE FAIR TO GOOD RANGE AND SATURDAY AND SUNDAY. WINDS
WILL REMAIN ON THE LIGHT SIDE AND GENERALLY FOLLOW NORMAL DIURNAL
PATTERNS....EXCEPT NEAR THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB/DEWEY
AVIATION...PERCHA/LEINS
FIRE WEATHER...PERCHA
Hazardous weather outlook, Aug 19, 5:15 AM MST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
515 AM MST SUN AUG 19 2012

AZZ020>023-025>028-CAZ031>033-201230-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
515 AM MST SUN AUG 19 2012 /515 AM PDT SUN AUG 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE LOWER
DESERTS. THE PRIMARY HAZARDS ARE GUSTY WINDS AND PERIODS OF HEAVY
RAINFALL AS WELL AS FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH THIS WEEK WITH TUESDAY HAVING THE BEST
POTENTIAL. DAILY HAZARDS WILL INCLUDE GUSTY WINDS...BLOWING
DUST...PERIODS OF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-201230-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
515 AM MST SUN AUG 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS
ARE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL LEADING TO FLASH
FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH THIS WEEK WITH TUESDAY HAVING THE BEST
POTENTIAL. DAILY HAZARDS WILL INCLUDE GUSTY WINDS...PERIODS OF HEAVY
RAIN...FLOODING OF WASHES...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ030-201230-
JOSHUA TREE NATIONAL PARK-
515 AM PDT SUN AUG 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS
ARE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL LEADING TO FLASH
FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH THIS WEEK. DAILY HAZARDS WILL INCLUDE GUSTY
WINDS...PERIODS OF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 19, 4:50 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
450 PM MST SUN AUG 19 2012

AZZ024-200100-
GILA AZ-
450 PM MST SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 600 PM MST

AT 442 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CUTTER...MOVING WEST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   CUTTER...
   GLOBE...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3340 11039 3337 11044 3330 11044 3324 11047
      3315 11059 3329 11083 3349 11083 3367 11077
      3382 11064 3384 11060 3382 11045 3345 11036
TIME...MOT...LOC 2350Z 110DEG 4KT 3335 11061

SAWTELLE
Special weather statement, Aug 19, 5:55 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
555 PM MST SUN AUG 19 2012

AZZ024-200215-
GILA AZ-PINAL AZ-
555 PM MST SUN AUG 19 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 715 PM MST

AT 547 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CLAYPOOL...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   CLAYPOOL...
   MIAMI...
   TOP OF THE WORLD...
   GLOBE

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3351 11064 3333 11062 3326 11081 3327 11096
      3335 11103 3348 11103 3360 11098 3367 11089
      3368 11082 3366 11078 3370 11075 3364 11055
TIME...MOT...LOC 0054Z 099DEG 8KT 3345 11081

SAWTELLE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 5:42 PM MSTAreal Flood AdvisoryPSRGila83 min
Aug 19, 6:57 PM MSTSpecial Weather StatementPSR78 min
Aug 19, 7:53 PM MSTSpecial Weather StatementPSRPinal82 min
Aug 19, 7:59 PM MSTSpecial Weather StatementPSRPinal76 min
Aug 20, 2:28 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa107 min
Aug 20, 2:32 PM MSTSevere Thunderstorm WarningPSRMaricopa28 min
Aug 20, 2:51 PM MSTFlash Flood WarningPSRLa Paz114 min
Aug 20, 4:16 PM MSTSpecial Weather StatementPSRLa Paz59 min
Aug 20, 4:47 PM MSTSpecial Weather StatementPSRMaricopa58 min

Nearby

Special Weather Statements in Arizona, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.